Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 17, 2012, 4:14 PM EDT for Beaufort County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2012, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 17, 2012, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 31 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790 WWUS82 KCHS 172014 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT TUE JUL 17 2012 SCZ043-047>049-172045- BEAUFORT-COASTAL COLLETON-INLAND COLLETON-INLAND JASPER- 414 PM EDT TUE JUL 17 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND BEAUFORT COUNTIES THROUGH 445 PM EDT... AT 409 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR WALLING GROVE...MOVING NORTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...CLARENDON...DALE... GARDENS CORNER...LADYS ISLAND...SHELDON AND WHITE HALL... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3256 8091 3273 8069 3252 8050 3241 8066 TIME...MOT...LOC 2014Z 136DEG 4KT 3252 8065 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 17, 10:30 AM EDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 17, 10:30 AM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1030 AM EDT TUE JUL 17 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH LATE WEEK. A COLD FRONT WILL STALL OUT NEARBY THIS WEEKEND LEADING TO UNSETTLED CONDITIONS...THEN DISSIPATE EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WEAK LEE SURFACE TROUGH REMAINS INLAND WHILE A CLOSED UPPER LOW CONTINUES TO TO SPIN OVER NORTHERN FLORIDA. A STRONGER CAP EXISTS TODAY COMPARED WITH YESTERDAY...AS EVIDENT IN THE LACK OF CUMULUS FIELD THUS FAR. WE ARE APPROACHING OUR CONVECTIVE TEMPS /MID 80S/ SO A CU FIELD WILL LIKELY BEGIN TO FORM PRIOR TO NOON. AN EXTENSIVE CIRRUS SHIELD ASSOCIATED WITH THE UPPER LOW IS SPREADING INTO SOUTHEAST GA WHICH COULD SLIGHTLY LIMIT SURFACE HEATING BUT IN GENERAL WE STILL EXPECT LOWER 90S FOR HIGHS. MODIFIED KCHS AND KJAX SOUNDINGS YIELD APPROXIMATELY 3000 JOULES OF CAPE WITH DOWNDRAFT CAPE AROUND 1000 JOULES AND LIFTED INDEX OF -6C. MID-LEVEL LAPSE RATES ARE MARGINAL AND PRECIPITABLE WATER VALUES NOW EXCEED 2 INCHES SO WE ARE DEALING WITH A JUICY AIRMASS. ONCE THE SEABREEZE BEGINS TO MOVE INLAND DURING THE AFTERNOON WE EXPECTED ISOLATED TO SCATTERED SHOWERS/STORMS TO DEVELOP. THE BEST COVERAGE IS EXPECTED IN SOUTHEAST GA DUE TO LOWER HEIGHTS ALOFT. ISOLATED SEVERE THUNDERSTORM POTENTIAL TODAY...PRIMARILY FROM WET MICROBURSTS. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... BOUNDARIES SHOULD KEEP SCATTERED INLAND CONVECTION GOING FOR A WHILE THIS EVENING. A FEW MODELS SUGGEST TSTMS COULD MERGE INTO CLUSTERS AND THIS MAY PRODUCE SOME SPOTTY HEAVY RAINS OVER SOME INLAND AREAS GIVEN THE MOISTURE PROFILES. WE RAISED SOME INLAND POPS TO CHANCE THEN ALLOW POPS TO DIMINISH OVERNIGHT. A FEW SHOWERS AND TSTMS COULD REDEVELOP OVERNIGHT ALONG COASTAL AREAS AND WE MAINTAINED SOME OVERNIGHT SLIGHT CHANCES. WIDESPREAD DEBRIS CLOUDS ARE EXPECTED TO SLOWLY THIN LATE. LOWS IN THE 70S. MID/UPPER-LEVEL LOW PRESSURE ACROSS THE AREA WILL WEAKEN BUT GENERAL TROUGHING WILL PERSIST THROUGH FRIDAY. AT THE SURFACE...A TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE THROUGH THE PERIOD. DEEP MOISTURE AND TEMPERATURES IN THE LOWER TO MID 90S WILL PROVIDE PLENTY OF INSTABILITY TO SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING AWAY FROM THE IMMEDIATE COAST. HOWEVER...AN INCREASING SW/W LOW-LEVEL FLOW THURSDAY AND FRIDAY WILL YIELD DECENT CHANCES EVEN AT THE COAST. PRECIPITABLE WATER VALUES UP NEAR 2.4 INCHES WILL PROMOTE SOME HEAVY RAINFALL IN THE STRONGER STORMS. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL THIS PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... A SHARPENING TROUGH TO THE NORTH LATE IN THE WEEK WILL HELP SLOWLY PUSH A COLD FRONT SOUTH TOWARD THE AREA THROUGH THE WEEKEND BUT IT SHOULD STALL OUT AND REMAIN NORTH OF THE AREA...AS CLIMATOLOGY WOULD SUGGEST. HOWEVER...PLENTY OF DEEP MOISTURE AND INSTABILITY WILL BE FOUND SOUTH OF THE FRONT ACROSS THE LOCAL AREA WHICH WILL MAKE FOR UNSETTLED CONDITIONS WITH HIGHER THAN NORMAL RAIN CHANCES...AND SOME LOCALIZED HEAVY RAINFALL. LINGERING DEEP TROUGHING WILL RETURN EARLY NEXT WEEK WITH MORE TYPICAL RAIN CHANCES FOR THIS TIME OF YEAR. HIGH TEMPERATURES WILL BE HELD DOWN CLOSER TO NORMAL LATE IN THE WEEK BEFORE POSSIBLY RISING ABOVE NORMAL EARLY NEXT WEEK. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... VFR WILL DOMINATE AT KCHS/KSAV THROUGH 12Z WED. A LAND BREEZE WILL KEEP SHOWERS AND TSTMS NEAR THE COAST THIS MORNING WITH CONVECTION TRANSITIONING INLAND THIS AFTERNOON AS THE SEA BREEZE KICKS IN. PLAN TO MAINTAIN THE VCTS AT BOTH TERMS BEGINNING AT 18Z WITH CB/S AS WELL. CANNOT RULE OUT AN EVENING TSTM BUT OVERALL WE THINK DEEP MOISTURE WILL LIKELY JUST RESULT IN DEBRIS CLOUDINESS. EXTENDED AVIATION OUTLOOK...A WEAK TROUGH OF LOW PRESSURE WILL ENHANCE CHANCES FOR SHOWERS AND TSTMS THROUGH THE WEEK. && .MARINE... NOT MUCH CHANGE TO THE OVERALL SCHEME OF THE COASTAL WATERS FORECAST THIS MORNING. WINDS VEERING A BIT MORE OFFSHORE THIS MORNING THEN BACKING WITH INLAND TROUGH AND SEA BREEZE. A BIT OF A SW SURGE TONIGHT BUT SPEEDS SHOULD GENERALLY REMAIN 15 KT OR LESS. SEAS 2 TO 3 FT THROUGH TONIGHT ON AVERAGE. WEDNESDAY THROUGH SUNDAY...AN INLAND TROUGH OF LOW PRESSURE ALONG WITH ATLANTIC HIGH PRESSURE WILL COMBINE TO BRING SLIGHTLY HIGHER WINDS/SEAS TO THE AREA FOR MID WEEK. SMALL CHANCES OF ADVISORY CONDITIONS BEING MET...ESPECIALLY IN CHS HARBOR AS WINDS ARE ENHANCED BY THE AFTERNOON SEA BREEZE. WINDS/SEAS SHOULD LOWER A BIT TOWARD THE END OF THE WEEK HOWEVER AS A WEAK COLD FRONT APPROACHES FROM THE NORTH AND WEAK LOW PRESSURE DEVELOPS ALONG IT ULTIMATELY LEADING TO A WEAKENING PRESSURE GRADIENT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...RJB/ LONG TERM...RJB AVIATION...RJB MARINE...RJB/
Hazardous weather outlook, Jul 17, 3:47 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT TUE JUL 17 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047-052-182000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 347 PM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ048>051-182000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 347 PM EDT TUE JUL 17 2012 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 1:26 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 126 PM EDT TUE JUL 17 2012 GAZ101-171800- EFFINGHAM- 126 PM EDT TUE JUL 17 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY THROUGH 200 PM EDT... AT 122 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR SPRINGFIELD ... NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GUYTON...MARLOW...PINEORA...RINCON...SPRINGFIELD AND STILLWELL... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE OBJECTS AND GO INSIDE A STURDY SHELTER. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3220 8141 3235 8145 3242 8128 3227 8115 TIME...MOT...LOC 1726Z 256DEG 1KT 3233 8132
Special weather statement, Jul 17, 2:19 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT TUE JUL 17 2012
GAZ099-100-171900-
BULLOCH-CANDLER-
219 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 300 PM EDT...
AT 216 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR PORTAL...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIA SOUTHERN...HOPEULIKIT...MIDDLEGROUND...PORTAL...PULASKI...
REGISTER...STATESBORO AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3256 8208 3255 8203 3261 8201 3263 8190
3256 8173 3233 8181 3246 8213
TIME...MOT...LOC 1819Z 015DEG 9KT 3254 8190Special weather statement, Jul 17, 2:44 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
244 PM EDT TUE JUL 17 2012
SCZ043-171915-
INLAND COLLETON-
244 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 315 PM EDT...
AT 240 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SMYLY...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLETON...RUFFIN...WALTERBORO AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3285 8061 3282 8090 3283 8090 3286 8093
3304 8092 3307 8069
TIME...MOT...LOC 1844Z 351DEG 8KT 3299 8077Special weather statement, Jul 17, 3:22 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT TUE JUL 17 2012
SCZ042-043-172000-
HAMPTON-INLAND COLLETON-
322 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 400 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ISLANDTON...MOVING SOUTHWEST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CUMMINGS...HAMPTON...ISLANDTON AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3286 8120 3294 8102 3297 8093 3286 8093
3283 8090 3279 8088 3274 8101 3275 8102
3274 8103
TIME...MOT...LOC 1923Z 043DEG 5KT 3288 8100Local storm report, Jul 17, 3:45 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 NNE RUFFIN 33.02N 80.81W
07/17/2012 COLLETON SC LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 21 NEAR SCDOT SHED ACCORDING TO
HIGHWAY PATROL.
&&
EVENT NUMBER CHS1200499
JRLSpecial weather statement, Jul 17, 4:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT TUE JUL 17 2012 SCZ043-047>049-172045- BEAUFORT-COASTAL COLLETON-INLAND COLLETON-INLAND JASPER- 414 PM EDT TUE JUL 17 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...COLLETON AND BEAUFORT COUNTIES THROUGH 445 PM EDT... AT 409 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR WALLING GROVE...MOVING NORTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...CLARENDON...DALE... GARDENS CORNER...LADYS ISLAND...SHELDON AND WHITE HALL... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3256 8091 3273 8069 3252 8050 3241 8066 TIME...MOT...LOC 2014Z 136DEG 4KT 3252 8065
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:10 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 50 min |
| Jul 17, 1:26 PM EDT | Special Weather Statement | CHS | Effingham | 34 min |
| Jul 17, 2:19 PM EDT | Special Weather Statement | CHS | Candler | 41 min |
| Jul 17, 4:57 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 63 min |
| Jul 17, 5:00 PM EDT | Special Weather Statement | CHS | Long | 30 min |
| Jul 17, 5:21 PM EDT | Severe Thunderstorm Warning | CHS | Long, Tattnall | 28 min |
| Jul 16, 9:03 PM EDT | Special Weather Statement | CHS | Hampton | 42 min |
| Jul 17, 2:44 PM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Jul 17, 2:52 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 68 min |
| Jul 17, 3:22 PM EDT | Special Weather Statement | CHS | Hampton | 38 min |
| Jul 17, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 66 min |
| Jul 17, 4:47 PM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
| Jul 17, 5:09 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 44 min |
| Jul 17, 5:38 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 82 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.